Klonopin and Ativan?
Answers: No. My psychiatrist put me on Ativan but I got addicted to it in a short amount of time. I was switched to Klonopin because of that. I can't really think of a good reason why anyone would be prescribed both since they are basically the same type of thing. According to my doctor, the main difference has something to do with the 'half life' of the medication. The Ativan kicks in faster but wears off pretty fast. It's good for panic attacks because it will calm you down quickly. The problem I had was that I 'crashed' off of it and would start to feel panicky again and need to pop another pill (that's how I got addicted) and I ended up needing to take 3 or 4 at a time. The Klonopin is supposedly 'stronger' in that it lasts longer and seems to work better at preventing the panic attacks/anxiety from happening at all. It's good for someone like me who ended being on the verge of a panic attack all day long. Ativan was not enough for me, I need something that keeps me calm all the time, not just something that makes me calm down for a short while.
If anything, my dosage of Klonopin would be raised if I felt it wasn't working well enough. There would be no reason to throw Ativan in there since a higher dose of Klonopin should be able to handle the problem. The way I see it, taking both would be somewhat similar to taking 2 different prescription painkillers to kill the same pain. BUT, everyone is different and maybe there are people out there that somehow need both but I would be suspect of any doctor that prescribed the two together.
I don't believe there'd be a reason to take both. They are both for the same thing, anxiety. Ativan is more addictive & the side effects are worse.
I couldn't imagine taking ativan on a regular basis. I've taken two at the same time and I didn't know what the hell was going on for a day.
are you sure that the dr doesnt want you to take this in rotation? I work with a young woman who has been on ativan for almost two years. It is administered three days a week, and since she has started her doseage has had to been upted to 6 mg. This is alot. Most people take 1 mg and it puts them out of commission. But from her receiving it over such a long period of time the 6 mg will only last about a day. I would express my concerns to the MD prescribing the drugs. You wont be able to function properly with a dosage of both.
Maybe you should ask your doctor why he is prescribing two benzodiazipines together. There is a chance for bad side effects. As other readers suggest they are very addictive and if you take them long enough there is a chance of toleration- which means it will take more to get the original effect. Please do not take more than is originally prescribed. I would definitely ask the prescribing doctor.
Ativan is Lorazepam which is a benzodiazepine.
Klonopin is Clonazepam which is also a benzo.
They are in the same family... but they are not the same drug as Klonopin is also prescribed for seizures and other diseases.
It is not normal to be given both of these together unless it is for something very specific... Do you have petit seizures of any kind? If not... I would question it.
Being prescribed both ativan and klonopin is unusual. Ativan has a short system half-life, and is often prescribed to a person who has hi anxiety or panic attacks on occasion. Because of the relatively short half-life, it is more addicitve tha klonopin. Klonopin is often prescribed for a person battling regular hi anxiety and panic attacks. It is taken every day and helps maintain a more consistent blood level of sedative in the system. Definitely check with your doctor on why he is prescribing both. Taking more than one medication involves potential negative conflict side effects, and should be taken only under the care of a professional.
Ativan is also known as lorazepam and is a benzodiazepine. Klonopin is also a benzodiazepine. They both work the same way so there is little sense in taking two benzodiazepines when increasing the dose of the other benzodiazepine will do just the same thing. I would be very careful using benzodiazepines and stopping them as they are highly physically addictive and you can get severe or life threatening withdrawal symptoms from them. Long term use can cause agorophobia and worsen anxiety. I found this guys personal story of lorazepam on the web. You can read it here. http://www.non-benzodiazepines.org.uk/lo...
The health and medicine information post by website user , AnyQA.com not guarantee correctness , is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
More Related Questions and Answers ...
- Please help me!?
- Bipolar diagnosis in one session?
- What effects would Clonazepam have on someone who does not have the disorder it is taken for?
- Has anyone experienced decreased anxiety while taking Adderall?
- Suicidal, depressed, drug dependent, no insurance. what are my best options for help?
- OCD? Or some other disorder? What cures?
- How many hours of sleep is necessary for a adult person?
- How can i reach people that have encounter autism issue?
- What is acute mania in bipolar disorder?
- Whats better, Being angry or being sad?